Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 3, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 3, 2014, 1:01 PM CDT for 5 counties in Kentucky; Spencer County, Indiana. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2014, 1:01 PM CDT (18:01 UTC)
- Expired
- Apr 3, 2014, 3:00 PM CDT
- In force
- 119 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Spencer County, IN, Daviess County, KY, Henderson County, KY, Hopkins County, KY, McLean County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 83 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 1:29 PM CDT | FLASH FLOOD | Sorgho, KY | NUMEROUS ROADS UNDERWATER THROUGHOUT THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
467
WGUS53 KPAH 031801
FFWPAH
INC147-KYC059-101-107-149-233-032000-
/O.NEW.KPAH.FF.W.0003.140403T1801Z-140403T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
101 PM CDT THU APR 3 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SPENCER COUNTY IN SOUTHWEST INDIANA...
DAVIESS COUNTY IN NORTHWEST KENTUCKY...
SOUTHEASTERN HENDERSON COUNTY IN NORTHWEST KENTUCKY...
HOPKINS COUNTY IN NORTHWEST KENTUCKY...
MCLEAN COUNTY IN NORTHWEST KENTUCKY...
WEBSTER COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 300 PM CDT.
* AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNED AREA INCLUDE...
CALHOUN...OWENSBORO...ROCKPORT...BEECH GROVE...SEBREE...ST.
JOSEPH...ROBARDS...STANLEY...MASONVILLE...EUREKA...WHITESVILLE...
KNOTTSVILLE...GRANDVIEW AND SANTA CLAUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3755 8704 3741 8710 3739 8729 3729 8739
3720 8731 3714 8736 3715 8768 3732 8785
3738 8781 3740 8791 3748 8794 3790 8737
3788 8727 3817 8696 3821 8682 3800 8681
3790 8698 3791 8692 3780 8682 3767 8681
$$1 follow-up statement
163
WGUS73 KPAH 031900
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT THU APR 3 2014
KYC107-233-031910-
/O.CAN.KPAH.FF.W.0003.000000T0000Z-140403T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER KY-HOPKINS KY-
200 PM CDT THU APR 3 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HOPKINS AND WEBSTER
COUNTIES IN NORTHWEST KENTUCKY...
LAT...LON 3755 8704 3747 8711 3741 8710 3740 8732
3759 8740 3760 8748 3765 8750 3764 8772
3790 8737 3788 8727 3817 8696 3821 8682
3800 8681 3790 8698 3791 8692 3784 8690
3780 8682 3773 8681 3770 8685 3767 8681
$$
INC147-KYC059-101-149-032000-
/O.CON.KPAH.FF.W.0003.000000T0000Z-140403T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SPENCER IN-MCLEAN KY-DAVIESS KY-HENDERSON KY-
200 PM CDT THU APR 3 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
SPENCER COUNTY IN SOUTHWEST INDIANA...AND SOUTHEASTERN HENDERSON...
DAVIESS AND MCLEAN COUNTIES IN NORTHWEST KENTUCKY...
AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH HEAVY RAINFALL...CAPABLE OF PRODUCING
FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNED AREA INCLUDE STANLEY...ST. JOSEPH...
ROBARDS...KNOTTSVILLE...BEECH GROVE...EUREKA...SANTA CLAUS...
ROCKPORT...GRANDVIEW...WHITESVILLE...OWENSBORO AND MASONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3755 8704 3747 8711 3741 8710 3740 8732
3759 8740 3760 8748 3765 8750 3764 8772
3790 8737 3788 8727 3817 8696 3821 8682
3800 8681 3790 8698 3791 8692 3784 8690
3780 8682 3773 8681 3770 8685 3767 8681
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:43 AM CDT, 9 hours 18 minutes earlier.
Area forecast discussion, Apr 3, 3:43 AM CDT, 9 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 343 AM CDT Thu Apr 3 2014 .SHORT TERM...(Today through Saturday night) Issued at 315 AM CDT THU APR 3 2014 The potential still exists for numerous severe thunderstorms later this afternoon and tonight with damaging winds, large hail and tornadoes all possible, esp over southeast MO, sw IL and far wrn KY. Moreover, a few significant, long-track tornadoes cannot be ruled out. Models continue to show decent agreement with the timing, amplitude and general character of the main short wave trof that will finally lift ne into the lower/mid MS Valley tonight. This trof should take on a slightly negative tilt, leading to strong diffluence/upward motion Thu aftn/night. Surface dew points are already in the lower half of the 60s and more than ample shear values later today and tonight suggest the potential for a few significant, long-track tornadoes. Scattered discrete, rotating storms are expected to develop later this afternoon in the warm sector well ahead of the sfc cold front. In addition to these storms, other severe convection should get going along the front itself today over wrn MO/AR. This activity should eventually morph into one or more severe MCS's and traverse the forecast area overnight as the front accelerates eastward. The cold front should finally clear the region by around sunrise Friday, taking the severe threat with it. Much cooler and drier air will quickly overspread the region Friday and Friday night as Canadian high pressure pushes southeast through the northern Plains. In fact, temperatures may not rise too much from morning lows at many locations. Blustery west winds of 15 to 20 MPH will bring an added chill to the air Friday. A frost or freeze will also be possible Friday night, before things begin to warm a bit on Sunday. .LONG TERM...(Sunday through Wednesday) Issued at 315 AM CDT THU APR 3 2014 Medium confidence in the extended. Sunday appears to be dry but that will soon change Sunday night. A surface low that was originally progged to move through the Gulf states is now tracking through the Jackson Purchase area of KY. Although there is very little surface based instability. Elevated instability is spreading over wrn KY with showalters now going below zero due to the more northerly track of the low. Thus in anticipation of this trend continuing went ahead and included the fa in isolated thunder Sunday night. By sunrise Monday this instability will be exiting the northeast with current model trends and will reduce pops accordingly. Models due indicate some lingering moisture albeit light at best with the passage of the upper level trough Tuesday. Thus kept a slight chance in Tuesday after a dry Monday night. Otherwise temperatures will be a category or two below normal with high around 60 and lows around 40. && .AVIATION... Issued at 1221 AM CDT THU APR 3 2014 An increasing low level jet will result in continued late night showers/tstms that will restrict cigs to MVFR, and vsbys to IFR at times. Rainfall is expected to continue for at least part of the morning Thu, under IFR cigs. During Thu afternoon, some strong to severe thunderstorm activity is possible in scattered/isolated fashion, with not enough timing/placement certainty to mention in the TAFs at this time. Stronger action is expected with system passage tomorrow night, in a more consolidated form, starting near midnight. Meanwhile, southerly winds will increase in speed and become gusty Thursday, on approach of a fast-moving cold front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...MEFFERT LONG TERM...KH AVIATION...DB
Hazardous weather outlook, Apr 3, 9:14 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 914 AM CDT THU APR 3 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 914 AM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST ACROSS THE ENTIRE REGION TODAY AND TONIGHT. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE. THE BEST CHANCE TIME PERIOD FOR SEVERE WEATHER IS LATER TODAY AND TONIGHT...WHEN THE COLD FRONT MAKES ITS APPROACH AND PASSAGE. IN ADDITION...HIGH PRECIPITABLE WATER VALUES MEANS THUNDERSTORMS ARE VERY EFFICIENT RAIN PRODUCERS TODAY AND TONIGHT. RAINFALL RATES OF 1 TO 2 INCHES AN HOUR ARE OCCURRING AND REPEATING OVER THE SAME AREAS IN MANY INSTANCES. WITH MORE HEAVY RAIN ON THE WAY...A FLASH FLOOD WATCH HAS BEEN POSTED FOR MUCH OF THE QUAD STATE...INCLUDING THE SOUTHEAST MISSOURI COUNTIES ALONG THE MISSISSIPPI RIVER...AND EXTENDING EASTWARD TO INCLUDE ALL OF SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA. THE FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT. NO SEVERE STORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... FLOOD AND SEVERE WEATHER REPORTS ARE ENCOURAGED TODAY AND TONIGHT WITH SPOTTER ACTIVATION.
In the hours before
Local storm report, Apr 3, 10:16 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1016 AM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM HEAVY RAIN CARMI 38.09N 88.17W
04/03/2014 E1.00 INCH WHITE IL TRAINED SPOTTER
1 INCH OF RAIN IN 20 MINUTES
0940 AM FLASH FLOOD MARION 37.73N 88.94W
04/03/2014 WILLIAMSON IL TRAINED SPOTTER
SEVERAL CITY STREETS HAVE WATER OVER THEM
0945 AM FLASH FLOOD CARMI 38.09N 88.17W
04/03/2014 WHITE IL TRAINED SPOTTER
SEVERAL STREETS IN THE CITY ARE COVERED BY WATER
0955 AM FLASH FLOOD BENTON 38.01N 88.92W
04/03/2014 FRANKLIN IL EMERGENCY MNGR
MANY SIDE STREETS WITH WATER OVER THEM BUT NONE HAVE BEEN
CLOSED. ALSO, HIGHWAYS 148 AND 149 ARE STARTING TO GET
WATER OVER THEM IN SEVERAL SPOTS.
&&
DLLLocal storm report, Apr 3, 10:21 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1021 AM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD HENDERSON 37.84N 87.58W
04/03/2014 HENDERSON KY TRAINED SPOTTER
WATER OVER SEVERAL INTERSECTIONS OF HIGHWAY 41A IN
HENDERSON
&&
DLLLocal storm report, Apr 3, 10:38 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1038 AM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM FLASH FLOOD EQUALITY 37.74N 88.34W
04/03/2014 GALLATIN IL TRAINED SPOTTER
HIGHWAY 142 HAS LOTS OF WATER RUNNING ACROSS IT IN THE
CITY LIMITS.
&&
DLLLocal storm report, Apr 3, 10:45 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1045 AM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM HEAVY RAIN ZEIGLER 37.90N 89.05W
04/03/2014 E2.00 INCH FRANKLIN IL TRAINED SPOTTER
BETWEEN 2.00 AND 2.24 INCHES OF RAIN RECORDED
&&
DLLLocal storm report, Apr 3, 10:47 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1047 AM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM FLASH FLOOD CARMI 38.09N 88.17W
04/03/2014 WHITE IL TRAINED SPOTTER
NUMEROUS ROADS HAVE RUNNING WATER MOVING ACROSS THEM.
THIS INCLUDES MUCH OF THE COUNTY.
&&
DLLLocal storm report, Apr 3, 11:50 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1150 AM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM FLASH FLOOD ELDORADO 37.81N 88.44W
04/03/2014 SALINE IL TRAINED SPOTTER
WATER FLOWING OVER SEVERAL ROADS IN THE CITY LIMITS
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:54 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 36 min |
| Apr 2, 8:14 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 31 min |
| Apr 2, 8:39 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 21 min |
| Apr 3, 9:17 AM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 22 hr |
| Apr 3, 9:33 AM CDT | Flash Flood Warning | PAH | Henderson, Union | 3 hr |
| Apr 3, 9:52 AM CDT | Areal Flood Advisory | PAH | Daviess | 3 hr |
| Apr 3, 10:40 AM CDT | Areal Flood Advisory | PAH | Crittenden, Livingston, McLean, Webster | 3 hr |
| Apr 3, 12:31 PM CDT | Areal Flood Advisory | PAH | Henderson, Union | 3 hr |
| Apr 3, 12:49 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson | 3 hr |
| Apr 3, 3:51 PM CDT | Flash Flood Warning | PAH | Daviess, Henderson | 3 hr |
| Apr 3, 4:34 PM CDT | Areal Flood Advisory | PAH | Union | 116 min |
| Apr 3, 5:36 PM CDT | Flash Flood Warning | PAH | Union, Webster | 3 hr |
| Apr 3, 6:10 PM CDT | Flash Flood Warning | PAH | Hopkins, McLean | 110 min |
| Apr 3, 6:44 PM CDT | Flash Flood Warning | PAH | Daviess, Henderson | 12 hr |
Nearby
Flash Flood Warnings in Kentucky, 2014Flash Flood Warnings in Indiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.